MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC 5F TL CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS); PERCUTANEOUS, IMPLANTED, LONG-TERM INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS POWERPICC 5F TL CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS); PERCUTANEOUS, IMPLANTED, LONG-TERM INTRAVASCULAR CATHETER
Model Number N/A
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/29/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device has not been returned to the manufacturer for evaluation, as the device was discarded after the event occurred.A lot history review (lhr) of reaq1020 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
Nurse at facility reported that during checks, another nurse noticed that the dressing on a patient with a picc line was moist.When the nurse went to change the dressing, they also tried flushing the catheter.When flushing the white port, they noticed fluid coming out of the insertion site.Nurse stated that they thought that the leak was coming from the catheter inside the patient.The catheter was removed, no new device was placed and no additional medical intervention was required.No patient harm reported.Nurse stated that the grey lumen flushed fine.They did not examine the picc line after it was removed.Nurse stated that staff are educated to use a 10cc syringe for flushing.

Brand Name
POWERPICC 5F TL CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS)
Common Device Name
PERCUTANEOUS, IMPLANTED, LONG-TERM INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6260786
Report Number3006260740-2017-00006
Device Sequence Number13679671
Product Code LJS
UDI-Device Identifier00801741034640
UDI-Public(01)00801741034640(17)170728(10)REAQ1020
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 01/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/28/2017
Device Model NumberN/A
Device Catalogue Number1385108Q
Device Lot NumberREAQ1020
Was Device Available for Evaluation? No
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date01/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age75 YR